MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2, SHORT NECK; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2, SHORT NECK; CEMENTLESS HIP STEM
Catalog Number 01.12.32SN
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 november 2017.Lot 141770: forty four (44) items manufactured and released on 30 april 2014.Expiration date: 2019-03-31.No anomalies found related to the problem.To date, 36 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed on (b)(6) 2017 by (b)(6): partial hip revision surgery (stem and head) occurred 3 years after primary cementless total hip arthroplasty.Radiographic images provided show the presence of radiolucent lines in gruen zones 1 and 7 and signs of stress shielding.Aseptic loosening is a possible, literature described adverse event after cementless total hip replacements and causes are often unknown.In this case the reason of failure cannot be determined.Preliminary investigation performed by r&d hip manager on (b)(6) 2017: from the images no conclusion can be drawn.On the stem surface residual of blood and bone can be noted.
 
Event or Problem Description
Three (3) years after primary the surgeon detected a stem proximal aseptic loosening with distal fixation.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2, SHORT NECK
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7121388
Report Number3005180920-2017-00743
Device Sequence Number11077782
Product Code JDI
UDI-Device Identifier07630030802720
UDI-Public07630030802720
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number01.12.32SN
Device Lot Number141770
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight108